Colorado, 2012

Winter Weather in Colorado, December 9, 2012

December 9, 2012 · NWS PUB · 22 events in 22 counties and zones

to portions of southern Colorado. Walsenburg (Huerfano County) and Leadville (Lake County).

Where it happened

Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

A weather system moving south across the Colorado Rockies generated snow...heavy at times...to portions of southern Colorado. Some of the higher snow totals include: 4 to 5 inches near Rosita (Custer County)...Pueblo West (Pueblo County)...Woodland Park (Teller County)...Alamosa (Alamosa County)...Monument and Fountain (El Paso County...Walsenburg (Huerfano County) and Leadville (Lake County). Six to 8 inches of snow was measured in and near Trinidad (Las Animas County)...Divide (Teller County)...Colorado City...Beulah...Rye (Pueblo County)...Penrose (Fremont County) and Maysville (Chaffee County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Dec 8, 10:41 PM MST, 3 hours 19 minutes earlier.

Area forecast discussion, Dec 8, 10:41 PM MST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1041 PM MST SAT DEC 8 2012

.AVIATION...
FORECAST STILL ON TRACK WITH FRONT ALREADY THROUGH BOTH KCOS AND
KPUB. SNOW IS ALREADY STARTING TO DEVELOP ACROSS NRN EL PASO
COUNTY AND EXPECT IT WILL SPREAD INTO KCOS BY 07Z WITH CIGS
FALLING INTO THE IFR CATEGORY TOWARDS 09Z. IT WILL TAKE A LITTLE
LONGER FOR SNOW TO REACH KPUB TAF SITE WHERE CIGS WILL LOWER INTO
THE IFR CATEGORY BY 11Z. BOTH TERMINALS SHOULD SEE LIGHT
ACCUMULATIONS WITH AMOUNTS AROUND AN INCH OR LESS. NORTH WINDS
15-25 KTS AT BOTH KCOS AND KPUB MAY BRIEFLY GUST TO AROUND 35 KTS
SHORTLY AFTER 07Z AS A SECOND SURGE BEHIND THE FRONT DROPS
SOUTHWARD. SNOW AND WIND WILL DECREASE BY LATE MORNING FOR BOTH
TERMINALS WITH CLOUD COVER GRADUALLY DECREASING DURING THE LATE
AFTERNOON/EARLY EVENING. KALS WILL SEE MVFR TO IFR CIGS SPREAD IN
SUNDAY MORNING WITH WINDS SHIFTING OUT OF THE EAST AFTER 18Z AS
COLD AIR DEEPENS ENOUGH ACROSS THE PLAINS TO POUR THROUGH LA VETA
PASS AND INTO THE SAN LUIS VALLEY. EXPECT CLEARING SKIES AFTER 02Z.
-KT

&&

.PREV DISCUSSION... /ISSUED 250 PM MST SAT DEC 8 2012/

SHORT TERM...
(TONIGHT AND SUNDAY)

..COLD AND SNOW ON TRACK...

CURRENTLY...THE UPPER LEVEL STORM SYSTEM THAT WILL BRING COLD
WEATHER AND SNOW TO SOUTHERN COLORADO IS CURRENTLY DROPPING SOUTH
OUT OF IDAHO AND INTO UTAH.  INCREASING WESTERLY FLOW ALOFT HAS
ALLOWED GUSTY WINDS TO DEVELOP ACROSS THE HIGHER TERRAIN WITH SOME
MIXING DOWN TO THE SURFACE IN WIND PRONE AREAS.  MOST GUSTS HAVE
BEEN UNDER 50 MPH...AND WIDESPREAD 30 TO 40 KTS OVER THE MOUNTAINS.
IN ADDITION...LIFT AND UPSLOPE AHEAD OF THE STORM SYSTEM HAS SPREAD
LIGHT SNOWFALL ACROSS THE CENTRAL MOUNTAINS WITH ONLY LIGHT
ACCUMULATIONS SO FAR.  TEMPERATURES HAVE WARMED NICELY INTO THE
UPPER 40S TO LOWER 50S FOR THE PLAINS AND WE SHOULD SEE ANOTHER
DEGREE OR TWO TACKED ON OVER THE NEXT COUPLE OF HOURS.

TONIGHT...HIGH RES MODELS ALL IN GOOD AGREEMENT WITH COLD FRONTAL
TIMING.  THE NMM...WRF AND NAM ALL DROP THE FRONT INTO COLORADO
SPRINGS BY 03Z AND THROUGH PUEBLO BY 04Z.  WINDS WILL SHIFT
NORTHERLY WITH STRONG GUSTS TO NEAR 30 KTS EXPECTED BEHIND THE
FRONT.  THE REAL COLD AIR IS STILL WELL NORTH TONIGHT AND WILL HOLD
OFF ON SPREADING SOUTH UNTIL THE EARLY MORNING HOURS.  EXPECT MOST
AREAS TO SEE TEMPERATURES DROP DIURNALLY AND HOVER AROUND THE UPPER
20S TO LOWER 30S THROUGH LATE TONIGHT BEFORE DROPPING RAPIDLY AROUND
SUNRISE.  THE OTHER MAIN ISSUE REMAINS SNOWFALL FOR TONIGHT.  AS THE
UPPER TROUGH DROPS SOUTH ACROSS UTAH...EXPECT INCREASED LIFT AND
CONTINUED UPSLOPE FLOW ALONG THE CONTINENTAL DIVIDE.  SNOW ONGOING
OVER THE CENTRAL MOUNTAINS THIS AFTERNOON...WILL SPREAD SOUTH INTO
THE LA GARITA AND SAN JUAN RANGES THIS EVENING AND OVERNIGHT.  THE
REAL QUESTION THAT MODELS ARE HAVING A HARD TIME WITH IS HOW MUCH
SNOW WILL FALL OVER THE TELLER COUNTY...NORTHERN EL PASO COUNTY
AREAS.  THE GFS...ECMWF...AND NMM ALL DEVELOP SNOWFALL LATE TONIGHT
OVER TELLER COUNTY BEHIND THE COLD FRONT AND SPREAD IT INTO THE
COLORADO SPRINGS AREA AROUND 09Z.  THE NAM AND WRF HAVE VIRTUALLY NO
SNOW...WHILE THE NMM...GFS AND ECMWF GIVE A QUICK BURST OF SEVERAL
INCHES THROUGH EARLY SUNDAY.  FOR NOW IN THIS AREA WENT MIDDLE OF
THE ROAD WITH A MOST AREAS JUST BARELY REACHING ADVISORY AMOUNTS
OVER TELLER AND NORTHERN EL PASO COUNTIES.

SUNDAY...THE COLD AIR WILL FILTER IN QUICKLY EARLY SUNDAY MORNING AS
THE MID LEVEL FRONT BARRELS ON THROUGH THE REGION.  FLOW WILL TURN
MORE NORTHEASTERLY WITH SNOW RAPIDLY DEVELOPING ALONG THE EASTERN
MOUNTAINS BY SUNRISE.  SNOW COULD BE QUITE HEAVY AT
TIMES...ESPECIALLY OVER THE SANGRE DE CRISTO AND WET MOUNTAIN RANGES
THROUGH THE DAY ON SUNDAY.  MODELS ALSO HINTING AT A PERIOD OF
DECENT SNOWFALL OVER THE SOUTHERN SAN JUAN RANGE AS WELL...AS THE
UPPER VORT MAX MOVES INTO SOUTHWEST COLORADO.  BACKED OFF ON
PRECIPITATION OVER THE FAR EASTERN PLAINS.  LOW LEVEL WIND FIELDS
LOOK TOO NORTHERLY FOR WIDESPREAD SNOW ON THE PLAINS AND SHOULD KEEP
PRECIPITATION GENERALLY BANKED ALONG AND WEST OF I-25 THROUGH THE
DAY.  IN ADDITION TO SNOWFALL...GUSTY NORTH WINDS WILL CONTINUE
ACROSS THE REGION WHICH WILL ALLOW WIND CHILL READINGS TO FALL INTO
THE SINGLE DIGITS TO LOWER TEENS...CAUTION IS ADVISED WITH ANY
PROLONGED OUTDOOR EXPOSURE TO THESE CONDITIONS.  AS FAR AS SNOWFALL
TOTALS...THE HIGHEST AMOUNTS ARE EXPECTED OVER THE SANGRE DE CRISTO
RANGE AND CENTRAL MOUNTAINS WHERE A SOLID 4 TO 8 INCHES WITH LOCALLY
HIGHER AMOUNTS POSSIBLE.  OVER THE ADJACENT PLAINS WEST OF I-25...2
TO 4 INCHES ARE LIKELY.  88

LONG TERM...
(SUNDAY NIGHT THROUGH NEXT SATURDAY)

..COLD THROUGH TUESDAY...
..CHANCE OF MORE SNOW LATE NEXT WEEK...

LONG TERM PATTERN CONTINUES TO LOOK FAIRLY ACTIVE AS A PROGRESSIVE
SERIES OF TROUGHS MOVE INTO THE MID SECTION OF THE COUNTRY.

MONDAY...SHOULD STAY PRETTY COLD IN THE WAKE OF THE ARCTIC BLAST OF
AIR THAT ARRIVES THIS WEEKEND. H7 TEMPS ON MON DO NOT LOOK TO GET
ABOVE MINUS 10...AND GIVEN THE LIGHT WINDS AND THE LIKELIHOOD OF
STRONG SURFACE INVERSIONS OVER THE PLAINS...WILL PROBABLY SEE TEMPS
REMAIN IN THE 30S FOR MOST OF THE LOWER ELEVATIONS. HAVE UNDERCUT
MOS FORECAST TEMPS BY 5 DEGREES OR SO. A WEAK TRAILING DISTURBANCE
WILL CROSS FROM THE NW INTO ERN CO MON AFTERNOON...AND THIS WILL
BRING ANOTHER ROUND OF LIGHT SNOW FOR THE SAWATCH AND WRN MOSQUITO
RANGES. THE ERN RANGES AND PLAINS SHOULD ESCAPE ANY ACCUMULATING
PRECIP...BUT THERE COULD BE SOME SPOTTY LIGHT SSHN OR SOME FLURRIES
FOR THE MTS AND PIKES PEAK REGION. MONDAY NIGHT...DESPITE INCREASED
CLOUD COVER...ANOTHER COLD ONE WITH SOME SINGLE DIGITS FOR THE
COLDER SPOTS OVER THE LOWER ARKANSAS RIVER VALLEY...AND NEGATIVE
READINGS FOR THE HIGH VALLEYS. IT WILL REMAIN CHILLY ON TUESDAY
AFTER THIS REINFORCING SHOT OF COLD AIR ON MON-MON NITE.

BY MID WEEK...WILL SEE A REBOUND IN TEMPS AND RESIDUAL SNOW FROM
THIS WEEKEND SHOULD BE ALL BUT GONE. AN UPPER RIDGE WILL BUILD
WED-THU AND POPS WILL BE BASICALLY NIL FOR THE ENTIRE AREA.
INCREASING MID LEVEL WINDS AHEAD OF THE NEXT SYSTEM WILL LEAD TO
BREEZY CONDITIONS BOTH DAYS...BUT ESPECIALLY THU OVER THE PLAINS.
COULD SEE SOME MARGINALLY CRITICAL FIRE WX CONDITIONS FOR THE ERN
PLAINS IF THAT AREA GETS NO MOISTURE FROM THE CURRENT STORM.
BOTH THE 12Z GFS AND ECMWF PROG ANOTHER FAIRLY STRONG LOW PRESSURE
SYSTEM DEVELOPING OVER THE GREAT BASIN ON THU...AND BRINGING SOME
SNOW TO THE SW MTS THU NIGHT INTO FRI. THIS SYSTEM LOOKS LIKE IT
WILL MOVE FAIRLY QUICKLY INTO NRN NM OR SRN CO ON FRI. AT THIS POINT
IT DOES NOT LOOK LIKE A SIGNIFICANT STORM. PHASING OF THE
SUBTROPICAL AND POLAR JETS OCCURS AFTER THE TROUGH HAS MOVED E OF
OUR AREA...SO OPTIMAL TIMING IS A BIT OFF. BUT STILL PLENTY OF TIME
FOR THE MODEL FORECASTS TO EVOLVE. WILL BE CONSERVATIVE FOR NOW AND
KEEP SILENT POPS FOR THE PLAINS AND LOW CHANCE OR SLIGHT CHANCE POPS
FOR THE MTS. 44

AVIATION...

WINDS HAVE YET TO BEGIN GUSTING AT KCOS AND KPUB HOWEVER WINDS JUST
WEST OF THE TERMINALS HAS...AND SHOULD BE A MATTER OF TIME BEFORE
THEY DO.  STILL EXPECTING AT LEAST 30 KT WINDS AT BOTH TERMINALS.

A STORM SYSTEM WILL MOVE INTO THE ROCKIES TONIGHT SENDING A STRONG
COLD FRONT SOUTH OVER KCOS AND KPUB. NORTH WINDS BEHIND THE FRONT
WILL BE STRONG...WITH GUSTS TO NEAR 35 KTS. FRONTAL ARRIVAL LOOKS
AROUND 03Z FOR KCOS AND 04Z FOR KPUB. CIGS WILL FALL RAPIDLY
BEHIND THE FRONT WITH SNOW DEVELOPING DURING THE OVERNIGHT HOURS
FOR KCOS AND KPUB. THIS WILL PRODUCE IFR CONDITIONS AT BOTH
TERMINALS WITH BRIEF LIFR CONDITIONS POSSIBLE. THE FRONT WILL
BEGIN TO IMPACT KALS BY SUNDAY MORNING WITH WINDS SWITCHING
EASTERLY AND SNOW DEVELOPING.  88

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 5 PM MST SUNDAY FOR COZ066-068-
072>075-078>080-087-088.

WINTER WEATHER ADVISORY UNTIL 5 PM MST SUNDAY FOR COZ058-060.

WINTER WEATHER ADVISORY UNTIL 2 PM MST SUNDAY FOR COZ081-082-084.

&&

31/27
Hazardous weather outlook, Dec 8, 5:58 PM MST, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
558 PM MST SAT DEC 8 2012

COZ058>089-093>099-091400-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
558 PM MST SAT DEC 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

SNOW WILL CONTINUE TO SPREAD SOUTHWARD ACROSS THE REGION TONIGHT AS
A STRONG COLD FRONT AND UPPER LEVEL STORM SYSTEM MOVES IN FROM THE
NORTHWEST.  SNOW WILL BEGIN AFFECTING THE PIKES PEAK REGION AROUND
MIDNIGHT...BEFORE SPREADING ACROSS THE REMAINDER OF THE SOUTHEAST
MOUNTAINS AND SOUTHERN I-25 CORRIDOR AFTER MIDNIGHT.

WINDS WILL REMAIN GUSTY ACROSS THE HIGHER ELEVATIONS WHERE NORTHWEST
WINDS WILL GUST UP TO 50 MPH AT TIMES THROUGH THE NIGHT. WINDS WILL
INCREASE ACROSS THE SOUTHEAST PLAINS AFTER 9 PM BEHIND A COLD FRONT
WITH NORTHERLY WINDS GUSTING UP TO 40 MPH AT TIMES.  THIS WILL CAUSE
AREAS OF BLOWING SNOW ACROSS NORTHERN EL PASO COUNTY OVERNIGHT.
SHARPLY FALLING TEMPERATURES TOWARDS DAWN MAY CAUSE ROADWAYS ALONG
THE I-25 CORRIDOR TO FREEZE UP QUICKLY...PARTICULARLY OVER BRIDGES
AND OVERPASSES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ON SUNDAY...SNOW AND BLOWING SNOW WILL CONTINUE OVER THE
MOUNTAINS...WHILE LIGHT SNOW IS POSSIBLE OVER THE EASTERN PLAINS.
SNOW WILL THEN COME TO AN END FROM NORTH TO SOUTH OVER ALL THE
AREA SUNDAY NIGHT.

AT THIS TIME...THE HEAVIEST SNOW WILL OCCUR OVER THE CENTRAL
MOUNTAINS EARLY SUNDAY MORNING...THEN OVER THE SOUTHERN SANGRE DE
CRISTO MOUNTAINS DURING THE DAY SUNDAY. OVER THE INTERSTATE 25
CORRIDOR...THE HEAVIEST SNOWFALL WILL OCCUR OVER THE PALMER DIVIDE
AND FROM WALSENBURG SOUTH THROUGH TRINIDAD TO RATON PASS. TOTAL
SNOW AMOUNTS ENDING LATE SUNDAY AFTERNOON ARE FORECAST TO RANGE
FROM 2 TO 5 INCHES FOR TELLER AND NORTHERN EL PASO COUNTIES...5 TO
10 INCHES FOR THE HIGHEST ELEVATIONS OF LAKE AND CHAFFEE
COUNTIES...AND 4 TO 8 INCHES FOR THE LA GARITA AND EASTERN SAN
JUAN MOUNTAINS ABOVE 10000 FEET...THE SANGRE DE CRISTO AND WET
MOUNTAINS...THE WET MOUNTAIN VALLEY...HUERFANO AND WESTERN LAS
ANIMAS COUNTIES INCLUDING WOLF CREEK AND LA VETA PASSES. 2 TO 5
INCHES OF NEW SNOW WILL BE POSSIBLE ACROSS THE SOUTHERN FOOTHILLS
IN THE VICINITY OF WALSENBURG AND TRINIDAD. FOR COLORADO SPRINGS
AND PUEBLO...SNOWFALL AMOUNTS OF UP TO 2 INCHES ARE
POSSIBLE...MAINLY ALONG AND WEST OF INTERSTATE 25.

PEOPLE TRAVELING ACROSS SOUTHERN COLORADO FROM THIS AFTERNOON
THROUGH SUNDAY SHOULD LISTEN TO THE LATEST WEATHER FORECAST AND
BE PREPARED FOR WINTER DRIVING CONDITIONS.

AFTER A BRIEF BREAK EARLY MONDAY...LIGHT SNOW WILL RETURN TO AREAS
ALONG THE CONTINENTAL DIVIDE MONDAY AFTERNOON AND TO MOST MOUNTAIN
AREAS MONDAY NIGHT INTO EARLY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ACROSS THE MOUNTAINS AND I-25 CORRIDOR THROUGH TONIGHT.

31/27

In the hours before

Local storm report, Dec 9, 12:13 AM MST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1213 AM MST SUN DEC 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 AM     SNOW             6 E MONUMENT            39.10N 104.76W
12/09/2012  M1.0 INCH        EL PASO            CO   TRAINED SPOTTER

            LIGHT SNOW BEGAN AT 930 PM ON THE 8TH WITH LIGHT SNOW
            CONTINUING.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

22 winter weather. Local standard time, as filed.

Winter Weather, Leadville Vicinity / Lake County Below 11000 Ft

When
December 9, 2:00 AM MST to 6:00 PM MST
Where
Leadville Vicinity / Lake County Below 11000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
39.202, -106.345 (the zone’s center; the record gives no point)

Winter Weather, Eastern Lake County / Western Mosquito Range Above 11000 Ft

When
December 9, 2:00 AM MST to 6:00 PM MST
Where
Eastern Lake County / Western Mosquito Range Above 11000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
39.202, -106.345 (the zone’s center; the record gives no point)

Winter Weather, Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft

When
December 9, 3:00 AM MST to 6:00 PM MST
Where
Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.316, -104.039 (the zone’s center; the record gives no point)

Winter Weather, Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft

When
December 9, 3:00 AM MST to 6:00 PM MST
Where
Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.685, -104.961 (the zone’s center; the record gives no point)

Winter Weather, Wet Mountains Above 10000 Ft

When
December 9, 3:00 AM MST to 6:00 PM MST
Where
Wet Mountains Above 10000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.989, -104.947 (the zone’s center; the record gives no point)

Winter Weather, Pikes Peak Above 11000 Ft

When
December 9, 3:00 AM MST to 6:00 PM MST
Where
Pikes Peak Above 11000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
38.857, -104.844 (the zone’s center; the record gives no point)

Winter Weather, Teller County / Rampart Range Above 7500 Ft / Pikes Peak Between 7500 & 11000 Ft

When
December 9, 3:00 AM MST to 6:00 PM MST
Where
Teller County / Rampart Range Above 7500 Ft / Pikes Peak Between 7500 & 11000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
38.729, -105.043 (the zone’s center; the record gives no point)

Winter Weather, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft

When
December 9, 4:00 AM MST to 5:00 PM MST
Where
Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
Reported by
Trained Spotter
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

Winter Weather, Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft

When
December 9, 4:00 AM MST to 6:00 PM MST
Where
Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft forecast zone
Reported by
Trained Spotter
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

Winter Weather, Canon City Vicinity / Eastern Fremont County

When
December 9, 4:00 AM MST to 6:00 PM MST
Where
Canon City Vicinity / Eastern Fremont County forecast zone
Reported by
Trained Spotter
Coordinates
38.488, -105.323 (the zone’s center; the record gives no point)

Winter Weather, Wet Mountains Between 8500 and 10000 Ft

When
December 9, 4:00 AM MST to 6:00 PM MST
Where
Wet Mountains Between 8500 and 10000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
38.110, -105.070 (the zone’s center; the record gives no point)

Winter Weather, Westcliffe Vicinity / Wet Mountain Valley Below 8500 Ft

When
December 9, 4:00 AM MST to 5:00 PM MST
Where
Westcliffe Vicinity / Wet Mountain Valley Below 8500 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.897, -105.164 (the zone’s center; the record gives no point)

Winter Weather, West / Central Fremont County Below 8500 Ft

When
December 9, 4:00 AM MST to 5:00 PM MST
Where
West / Central Fremont County Below 8500 Ft forecast zone
Reported by
Trained Spotter
Coordinates
38.473, -105.440 (the zone’s center; the record gives no point)

Winter Weather, Northwest Fremont County Above 8500 Ft

When
December 9, 4:00 AM MST to 5:00 PM MST
Where
Northwest Fremont County Above 8500 Ft forecast zone
Reported by
Trained Spotter
Coordinates
38.473, -105.440 (the zone’s center; the record gives no point)

Winter Weather, Southern Sangre de Cristo Mountains Above 11000 Ft

When
December 9, 4:00 AM MST to 6:00 PM MST
Where
Southern Sangre de Cristo Mountains Above 11000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.426, -104.809 (the zone’s center; the record gives no point)

Winter Weather, Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft

When
December 9, 4:00 AM MST to 6:00 PM MST
Where
Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.426, -104.809 (the zone’s center; the record gives no point)

Winter Weather, Northern Sangre de Cristo Mountains Above 11000 Ft

When
December 9, 4:00 AM MST to 6:00 PM MST
Where
Northern Sangre de Cristo Mountains Above 11000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.867, -105.544 (the zone’s center; the record gives no point)

Winter Weather, Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft

When
December 9, 4:00 AM MST to 6:00 PM MST
Where
Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.992, -105.637 (the zone’s center; the record gives no point)

Winter Weather, Southern San Luis Valley

When
December 9, 4:00 AM MST to 6:00 PM MST
Where
Southern San Luis Valley forecast zone
Reported by
Trained Spotter
Coordinates
37.240, -105.810 (the zone’s center; the record gives no point)

Winter Weather, Alamosa Vicinity / Central San Luis Valley Below 8500 Ft

When
December 9, 4:00 AM MST to 6:00 PM MST
Where
Alamosa Vicinity / Central San Luis Valley Below 8500 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.578, -106.085 (the zone’s center; the record gives no point)

Winter Weather, Del Norte Vicinity / Northern San Luis Valley Below 8500 Ft

When
December 9, 4:00 AM MST to 6:00 PM MST
Where
Del Norte Vicinity / Northern San Luis Valley Below 8500 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.832, -106.332 (the zone’s center; the record gives no point)

Winter Weather, Pueblo Vicinity / Pueblo County Below 6300 Ft

When
December 9, 5:00 AM MST to 5:00 PM MST
Where
Pueblo Vicinity / Pueblo County Below 6300 Ft forecast zone
Reported by
Trained Spotter
Coordinates
38.173, -104.513 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2012Every state in 2012This day in weather historyWarnings in Colorado, December 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 421710, 421711, 421690, 421691, 421697, 421698, 425488, 421693, 421694, 421695, 421699, 421700, 421701, 421702, 421703, 421704, 421705, 421706, 421707, 421708, 421709, 421692.